MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120208
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30504546) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure targeting a pancreatic arcade artery aneurysm, the 2mm x 8cm galaxy g3 xsft helical coil (glx120208 / 30504546) was inserted into a concomitant carnelian® marvel® microcatheter (tokai medical) and the coil was delivered to the lesion.It was reported that it was ¿impossible¿ to push the delivery wire back and forth when the coil part came out from the distal end of the microcatheter.The physician managed to remove the coil with force; the physician observed the removed complaint device and the junction part of the wire and the coil was unraveled.It was replaced with another coil and the procedure was completed.Continuous flush was maintained.The physician commented that it was unknown if the cause of the coil unraveling was due to the microcatheter or to the complaint coil.However, the microcatheter was used after the complaint coil was removed.Therefore, it was highly possible that the complaint coil malfunctioned.There was no report of any patient adverse event or complication associated with the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 10-dec-2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a coil embolization procedure targeting a pancreatic arcade artery aneurysm, the 2mm x 8cm galaxy g3 xsft helical coil (glx120208 / 30504546) was inserted into a concomitant carnelian® marvel® microcatheter (tokai medical) and the coil was delivered to the lesion.It was reported that it was ¿impossible¿ to push the delivery wire back and forth when the coil part came out from the distal end of the microcatheter.The physician managed to remove the coil with force; the physician observed the removed complaint device and the junction part of the wire and the coil was unraveled.It was replaced with another coil and the procedure was completed.Continuous flush was maintained.The physician commented that it was unknown if the cause of the coil unraveling was due to the microcatheter or to the complaint coil.However, the microcatheter was used after the complaint coil was removed.Therefore, it was highly possible that the complaint coil malfunctioned.There was no report of any patient adverse event or complication associated with the reported issue.On 30-nov-2021, additional information was received.The information indicated that there was no difficulty positioning the coil in the target site.There was no difficulty in getting the coil to conform to the aneurysm wall; the coil was able to conform to the aneurysm wall.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.The reported event did not result in a clinically significant delay in the procedure.The complaint device was received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 8cm galaxy g3 xsft helical coil was received coiled and contained in a pouch.Visual inspection was performed.The core wire was observed kinked at 18.5 inches from the proximal end.No other damages nor anomalies were observed during the visual inspection.Microscopic inspection was performed.The embolic coil component was observed in stretched condition.Functional test could not be performed due to the condition of the returned complaint device.A review of manufacturing documentation associated with this lot (30504546) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that during a coil embolization procedure targeting a pancreatic arcade artery aneurysm, the complaint coil was inserted in to the concomitant microcatheter and delivered to the lesion; it was ¿impossible¿ to push the delivery wire back and forth when the coil part came out from the distal end of the microcatheter.The physician managed to remove the coil with force; the physician observed the removed complaint device and the junction part of the wire and the coil was unraveled.The reported issue associated with the coil being impeded in the microcatheter was confirmed; the core wire was observed kinked during the visual inspection and the embolic coil was observed stretched under magnification during the microscopic inspection.The exact time when the coil became stretched cannot be conclusively determined.Although no conclusion could be reached on the cause of the reported event, the instructions for use (ifu) does contain the following precaution: ¿ if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Coil stretching / unraveling is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Coil stretching / unraveling can occur during attempts to withdrawal the coil against resistance.The complaint reported that there was when the coil was delivered to the target lesion, it was ¿impossible¿ to push the delivery wire back and forth when the coil came out of the distal end of the concomitant microcatheter.Then the physician managed to remove the coil with force; it is possible that the embolic coil became stretched when it was being removed; where the force exerted on it may have resulted in the reported unraveled / stretched condition.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 30-nov-2021.[additional information]: the healthcare professional reported that during a coil embolization procedure targeting a pancreatic arcade artery aneurysm, the 2mm x 8cm galaxy g3 xsft helical coil (glx120208 / 30504546) was inserted into a concomitant carnelian® marvel® microcatheter (tokai medical) and the coil was delivered to the lesion.It was reported that it was ¿impossible¿ to push the delivery wire back and forth when the coil part came out from the distal end of the microcatheter.The physician managed to remove the coil with force; the physician observed the removed complaint device and the junction part of the wire and the coil was unraveled.It was replaced with another coil and the procedure was completed.Continuous flush was maintained.The physician commented that it was unknown if the cause of the coil unraveling was due to the microcatheter or to the complaint coil.However, the microcatheter was used after the complaint coil was removed.Therefore, it was highly possible that the complaint coil malfunctioned.There was no report of any patient adverse event or complication associated with the reported issue.On 30-nov-2021, additional information was received.The information indicated that there was no difficulty positioning the coil in the target site.There was no difficulty in getting the coil to conform to the aneurysm wall; the coil was able to conform to the aneurysm wall.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.The reported event did not result in a clinically significant delay in the procedure.E.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT HEL 2MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key12824709
Report Number3008114965-2021-00549
Device Sequence Number1521004
Product Code KRD
UDI-Device Identifier10886704077763
UDI-Public10886704077763
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberGLX120208
Device Catalogue NumberGLX120208
Device Lot Number30504546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer11/30/2021
12/10/2021
12/14/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/01/2021
12/13/2021
12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARNELIAN® MARVEL® MICROCATHETER (TOKAI MEDICAL)
Patient SexUnknown